MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383517
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Cannula inserted and flushed as per protocol.Ct contrast omnipaque 350 (from the warmer) was introduced at 300psi and 3ml/sec.The extension set blew apart (split) so contrast was stopped and canula removed.Minor delay in treatment due to another cannula being placed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.A complaint history review cannot be performed since the batch number is unknown for this complaint.A device history review cannot be performed since the batch number is unknown for this complaint.A review of the applicable risk documents indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Additional Manufacturer Narrative
The complaint of a split in the extension tube was confirmed; however, the root cause could not be determined.One 20g nexiva iv catheter was returned for investigation.The extension tubing had ballooned and split.The wall thickness of the tubing was found to be within specification.Over pressurization may have been a contributing factor; however, the reported pressure during use was within the acceptable limit.Although the root cause could not be determined, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23650329
Report Number1710034-2025-01873
Device Sequence Number4823862
Product Code FOZ
UDI-Device Identifier00382903835171
UDI-Public(01)00382903835171
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383517
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer11/27/2025
01/08/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date12/01/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown